Alert archive / Oregon / High Wind Warnings in 2005
High Wind Warning 12, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Dec 25, 2005, 10:05 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 25, 2005, 3:00 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2005, 10:05 AM PST (18:05 UTC)
- In effect from
- Dec 25, 2005, 3:00 PM PST
- Expired
- Dec 25, 2005, 9:49 PM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 251805 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1005 AM PST SUN DEC 25 2005 ...HIGH WINDS EXPECTED AT THE COAST AGAIN THIS EVENING... ORZ021-022-260215- /O.NEW.KMFR.HW.W.0012.051225T2300Z-051226T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1005 AM PST SUN DEC 25 2005 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. A STRONG COLD FRONT MOVING ONSHORE THIS EVENING WILL BRING A FEW HOURS OF HIGH WINDS TO THE COAST BEFORE MOVING INLAND. WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 50 MPH IN THE AFTERNOON...INCREASING TO 30 TO 45 MPH WITH GUSTS TO 65 MPH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-260215- /O.NEW.KMFR.WI.Y.0009.051225T2300Z-051226T0800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1005 AM PST SUN DEC 25 2005 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. A STRONG COLD FRONT MOVING ONSHORE THIS EVENING WILL BRING ANOTHER ROUND OF GUSTY WINDS TO THE SHASTA VALLEY. WINDS NEAR WEED WILL INCREASE TO AROUND 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MUNDELL
2 follow-up statements
000 WWUS76 KMFR 252135 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 135 PM PST SUN DEC 25 2005 ...HIGH WINDS EXPECTED AT THE COAST THIS EVENING... ...VERY STRONG WINDS POSSIBLE EARLY TUESDAY MORNING... ORZ021-022-260545- /O.NEW.KMFR.HW.A.0006.051227T0800Z-051227T2100Z/ /O.CON.KMFR.HW.W.0012.051225T2300Z-051226T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 135 PM PST SUN DEC 25 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A STRONG COLD FRONT MOVING ONSHORE THIS EVENING WILL BRING A FEW HOURS OF HIGH WINDS TO THE COAST BEFORE MOVING INLAND. WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON...INCREASING TO 30 TO 45 MPH WITH GUSTS TO 65 MPH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. IN ADDITION...A STRONG LOW PRESSURE SYSTEM APPROACHING THE COAST MONDAY NIGHT AND TUESDAY WILL BRING ANOTHER ROUND OF HIGH WINDS TO THE COAST. WINDS EARLY TUESDAY AROUND 35 TO 50 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ081-260545- /O.CON.KMFR.WI.Y.0009.051225T2300Z-051226T0800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 135 PM PST SUN DEC 25 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A STRONG COLD FRONT MOVING ONSHORE THIS EVENING WILL BRING ANOTHER ROUND OF GUSTY WINDS TO THE SHASTA VALLEY. WINDS NEAR WEED WILL INCREASE TO AROUND 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MUNDELL
000 WWUS76 KMFR 260549 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 949 PM PST SUN DEC 25 2005 ORZ021-022-261400- /O.CAN.KMFR.HW.W.0012.000000T0000Z-051226T0800Z/ /O.CON.KMFR.HW.A.0006.051227T0800Z-051227T2100Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 949 PM PST SUN DEC 25 2005 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. A STRONG COLD FRONT MOVING ONSHORE THIS EVENING BROUGHT HIGH WINDS TO THE COAST. WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 50 MPH FOR THE REMAINDER OF TONIGHT. IN ADDITION...A STRONG LOW PRESSURE SYSTEM APPROACHING THE COAST MONDAY NIGHT AND TUESDAY WILL BRING ANOTHER ROUND OF HIGH WINDS TO THE COAST. WINDS EARLY TUESDAY AROUND 35 TO 50 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ081-261200- /O.EXT.KMFR.WI.Y.0009.000000T0000Z-051226T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 949 PM PST SUN DEC 25 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST MONDAY. A STRONG COLD FRONT WILL CONTINUE TO BRING GUSTY WINDS TO THE SHASTA VALLEY. WINDS NEAR WEED WILL BE AROUND 20 TO 30 MPH WITH GUSTS UP TO 50 MPH THROUGH 4 AM PST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 25, 8:50 AM PST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 25, 8:50 AM PST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST SUN DEC 25 2005
.DISCUSSION...A HIGH POP/LOW QPF SITUATION TODAY WITH PERIODS OF
LIGHT RAIN MAINLY IN SOUTHERN SISKIYOU COUNTY NEAR MOUNT SHASTA.
SNOW LEVELS WILL BE ABOVE 5500 FEET TODAY. WINDS WILL REMAIN STRONG
AND GUSTY NEAR THE COAST AND IN THE SHASTA VALLEY TODAY AS A STRONG
COLD FRONT APPROACHES THE COAST.
SNOW LEVELS WILL DROP AND PRECIPITATION INTENSITY WILL INCREASE THIS
EVENING. SNOW LEVELS WILL FALL BELOW 4500 FEET OVERNIGHT WITH THE
HEAVIEST PRECIPITATION IN SW OREGON AND NW CALIFORNIA. 8-16 INCHES OF
SNOW POSSIBLE ABOVE 4500 FEET IN SISKIYOU COUNTY. AMOUNTS ELSEWHERE
WILL BE AT LOW END OF ADVISORY CRITERIA...3-8 INCHES IN THE CASCADES
AND SISKIYOUS AND 1-5 INCHES ON THE EAST SIDE BY THE TIME SNOWFALL
DIMINISHES LATE MONDAY MORNING.
A TEMPORARY BREAK BETWEEN SYSTEMS MONDAY NIGHT UNDER A WEAK RIDGE
BEFORE ANOTHER STRONG LOW APPROACHES FROM THE WEST TUESDAY MORNING.
A WARM FRONT WILL BRING LIGHT TO MODERATE PRECIP TUESDAY WITH SNOW
LEVELS RISING TO AROUND 5500 FEET. THE TRAILING COLD FRONT PACKS
QUITE A WALLOP WEDNESDAY WITH THE POTENTIAL FOR HIGH WINDS...HEAVY
SNOW ABOVE 5000 FEET...AND RIVER FLOODING. SNOW LEVELS WILL DROP TO
AROUND 3500 FEET BEHIND THE FRONT WEDNESDAY NIGHT. BUT WITH SHOWERS
EXPECTED...ONLY UP TO A COUPLE MORE INCHES OF SNOW IS EXPECTED.
THE GFS IS A LITTLE FASTER THAN THE ECMWF WITH THE NEXT STRONG LOW
BUT HAVE LEANED TOWARD THE GFS WITH ITS DEPICTION OF ANOTHER STRONG
LOW ARRIVING FRIDAY WITH FREQUENT PERIODS OF PRECIPITATION OVER THE
NEW YEARS WEEKEND.
&&
.AVIATION...GENERALLY VFR CONDITIONS EXPECTED TODAY WITH WIDESPREAD
LIGHT TO MODERATE RAIN. GUSTY SOUTH WINDS AT THE COAST. IFR/MVFR
CONDITIONS TONIGHT WITH WIDESPREAD MODERATE TO HEAVY PRECIPITATION
DEVELOPING AT THE COAST...CONTINUING THROUGH EARLY MONDAY MORNING.
HIGHER TERRAIN OBSCURED BY WEATHER.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING...ZONES 21-22 3 PM TO 12 AM THIS EVENING.
SMALL CRAFT ADVISORY...FLORENCE TO CA BORDER 0-60 NM.
SNOW ADVISORY...ZONES 027>31 TONIGHT.
CA...WINTER STORM WARNING...ZONES 80-82-83 ABOVE 4500 FT TONIGHT.
GALE WARNING...OR/CA BORDER TO PT ST GEORGE 0-60 NM.
WIND ADVISORY...SHASTA VALLEY THIS EVENING.
SMALL CRAFT ADVISORY...OR BORDER TO PT ST GEORGE CA 0-60 NM.
SNOW ADVISORY...ZONES 81-84-85 ABOVE 4500 FT TONIGHT.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 25, 6:56 AM PST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 656 AM PST SUN DEC 25 2005 CAZ080-082-083-261400- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 656 AM PST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA .DAY ONE...TODAY WINTER STORM WARNING FROM 4 PM THIS AFTERNOON UNTIL 12 PM MONDAY ABOVE 4500 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTER STORM WARNING ENDS AT 12 PM MONDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. ORZ027-028-261400- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- SOUTH CENTRAL OREGON CASCADES- 656 AM PST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 12 PM MONDAY. SEE PDXWSWMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW ADVISORY ENDS AT 12 PM MONDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. CAZ084-085-261400- MODOC COUNTY-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- 656 AM PST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA .DAY ONE...TODAY SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 12 PM MONDAY ABOVE 4500 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW ADVISORY ENDS AT 12 PM MONDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. CAZ081-261400- CENTRAL SISKIYOU COUNTY- 656 AM PST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA .DAY ONE...TODAY WIND ADVISORY IS IN EFFECT UNTIL 10 PM THIS EVENING. SEE PDXNPWMFR FOR FURTHER INFORMATION. SNOW ADVISORY FORM 4 PM THIS AFTERNOON UNTIL 12 PM MONDAY ABOVE 4500 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW ADVISORY ENDS AT 12 PM MONDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. ORZ021-022-260600- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 656 AM PST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON .DAY ONE...TODAY HIGH WIND WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING. SEE PDXNPWMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PZZ350-353-370-373-261400- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- 656 AM PST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING IS IN EFFECT THROUGH THIS EVENING. SEE PDXCWFMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE FORCE WINDS EXPECTED LATE MONDAY NIGHT THROUGH WEDNESDAY. SEE PDXCWFMFR FOR FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. PZZ356-376-261400- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 656 AM PST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING IS IN EFFECT THROUGH THIS EVENING. SEE PDXCWFMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE FORCE WINDS EXPECTED TUESDAY THROUGH WEDNESDAY. SEE PDXCWFMFR FOR FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. GERIG
In the hours before
Local storm report, Dec 25, 7:12 AM PST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
712 AM PST SUN DEC 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM NON-TSTM WND GST 1 W BANDON 43.11N 124.43W
12/24/2005 68 MPH COOS OR TRAINED SPOTTER
AT 1152 PM PST.
&&
GERIGThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 11:19 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 10 hr |
| Dec 25, 4:29 AM PST | Snow Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 27 hr |
| Dec 25, 1:35 PM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 15 hr |
Nearby
High Wind Warnings in Oregon, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.